MAUDE Adverse Event Report: CORDIS CORPORATION JUGULAR 55CM KIT OPTEASE; FILTER, INTRAVASCULAR, CARDIOVASCULAR

CORDIS CORPORATION JUGULAR 55CM KIT OPTEASE; FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number 466FXXXX
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Internal Organ Perforation (1987); Perforation of Vessels (2135)
Date of Event 01/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The catalog number is unknown, if received it will be provided.Complaint conclusion: it was reported that a patient underwent placement of an optease vena cava filter.The information provided indicated that the filter subsequently malfunctioned and caused organ perforation and tilt.The indication for the filter implant, procedural details and medical history of the patient have not been provided and there is currently no additional information available for review.The product was not returned for analysis and the sterile lot number has not been provided; therefore, no device analysis nor device history record review could be performed.The optease vena cava filter is indicated for use in the prevention of recurrent pulmonary embolism (pe) via percutaneous placement in the vena cava for patients in which anticoagulants are contraindicated, anticoagulant therapy for thromboembolic disease has failed, emergency treatment following massive pe where anticipated benefits of conventional therapy are reduced or for chronic, recurrent pe where anticoagulant therapy has failed, or is contraindicated.The purpose of a vena cava filter is to catch thrombus from the lower extremities as it travels along normal blood flow patterns up towards the heart.Ivc filter tilt has been associated with operator technique and vessel anatomy, specifically asymmetry and tortuosity.Vessel perforation is a known adverse event associated with implanting vena cava filters and is listed as such in the instructions for use (ifu).The ifu also notes vessel damage such as intimal tears and perforation as procedural and long-term complications related to ivc filters.The timing and mechanism of the tilt and perforation has not been reported at this time and a clinical conclusion could not be determined as to the cause of the events.Without images available for review the reported events could not be confirmed or further clarified.Given the limited information available for review at this time, there is nothing to suggest that the reported events are related to the design and manufacturing process of the device; therefore, no corrective action will be taken.Should additional information become available, the file will be updated accordingly.
 
Event or Problem Description
As reported by the legal brief, the patient underwent placement of an optease vena cava filter.The filter subsequently malfunctioned and caused injury and damages including, but not limited to: organ perforation and tilt.As a direct and proximate result, the patient suffered life-threatening injuries and damages, and required extensive medical care and treatment.As a further proximate result, the patient has suffered and will continue to suffer significant medical expenses, pain and suffering, and other damages.
 
Event or Problem Description
As reported by the legal brief, the patient underwent placement of an optease vena cava filter.The filter subsequently malfunctioned and caused injury and damages including, but not limited to: organ perforation and tilt.As a direct and proximate result, the patient suffered life-threatening injuries and damages, and required extensive medical care and treatment.As a further proximate result, the patient has suffered and will continue to suffer significant medical expenses, pain and suffering, and other damages.The following additional information was received per the patient¿s implant records: the patient had a history of extensive acute dvt and extensive pulmonary embolism with relative contraindication to anticoagulation.The filter was implanted via the right internal jugular.The optease filter was deployed with its apex location below the renal veins.The ivc filter was placed without immediate complication.According to the information received in the patient profile form (ppf), patient became aware of the reported events approximately 5 years and 3 months post implantation.The patient reports perforation of filter strut(s) outside the ivc, perforation of filter strut(s) into organs and filter tilt.
 
Additional Manufacturer Narrative
After further review of additional information received, the following sections have been updated accordingly: a2, b1, b3, b4, b5, b7, d1, d4, d10, g2, g3, g6, h1, h2, h4 and h6.It was reported that a patient underwent placement of an optease vena cava filter.The information provided indicated that the filter subsequently malfunctioned and caused organ perforation and tilt.The patient reported becoming aware of perforation of filter strut(s) outside the ivc and into organs and tilt, approximately five years and three months post implant.According to the medical record the indication for the filter implant was a history of extensive acute deep vein thrombosis (dvt) and extensive pulmonary embolism with a relative contraindication to anticoagulation.The filter was placed via the right internal jugular vein and deployed with the apex location below the renal veins, without immediate complication.The product remains implant and therefore not available for analysis.A review of the device history record revealed no anomalies during the manufacturing and inspection processes that can be associated with the reported complaint.The optease vena cava filter is indicated for use in the prevention of recurrent pulmonary embolism (pe) via percutaneous placement in the vena cava for patients in which anticoagulants are contraindicated, anticoagulant therapy for thromboembolic disease has failed, emergency treatment following massive pe where anticipated benefits of conventional therapy are reduced or for chronic, recurrent pe where anticoagulant therapy has failed, or is contraindicated.The purpose of a vena cava filter is to catch thrombus from the lower extremities as it travels along normal blood flow patterns up towards the heart.Ivc filter tilt has been associated with operator technique and vessel anatomy, specifically asymmetry and tortuosity.Vessel perforation is a known adverse event associated with implanting vena cava filters and is listed as such in the instructions for use (ifu).The ifu also notes vessel damage such as intimal tears and perforation as procedural and long-term complications related to ivc filters.The timing and mechanism of the tilt and perforation has not been reported at this time and a clinical conclusion could not be determined as to the cause of the events.Without images available for review the reported events could not be confirmed or further clarified.Given the limited information available for review at this time, there is nothing to suggest that the reported events are related to the design and manufacturing process of the device; therefore, no corrective action will be taken.Should additional information become available, the file will be updated accordingly.
 
Additional Manufacturer Narrative
It was reported that a patient underwent placement of an optease vena cava filter.The information provided indicated that the filter subsequently malfunctioned and caused organ perforation and tilt.The patient reported becoming aware of perforation of filter strut(s) outside the ivc and into organs and tilt, approximately five years and three months post implant.According to the medical record the indication for the filter implant was a history of extensive acute deep vein thrombosis (dvt) and extensive pulmonary embolism with a relative contraindication to anticoagulation.The filter was placed via the right internal jugular vein and deployed with the apex location below the renal veins, without immediate complication.The patient has subsequently reported experiencing anxiety related to the filter.The product remains implant and therefore not available for analysis.A review of the device history record revealed no anomalies during the manufacturing and inspection processes that can be associated with the reported complaint.The optease vena cava filter is indicated for use in the prevention of recurrent pulmonary embolism (pe) via percutaneous placement in the vena cava for patients in which anticoagulants are contraindicated, anticoagulant therapy for thromboembolic disease has failed, emergency treatment following massive pe where anticipated benefits of conventional therapy are reduced or for chronic, recurrent pe where anticoagulant therapy has failed, or is contraindicated.The purpose of a vena cava filter is to catch thrombus from the lower extremities as it travels along normal blood flow patterns up towards the heart.Ivc filter tilt has been associated with operator technique and vessel anatomy, specifically asymmetry and tortuosity.Vessel perforation is a known adverse event associated with implanting vena cava filters and is listed as such in the instructions for use (ifu).The ifu also notes vessel damage such as intimal tears and perforation as procedural and long-term complications related to ivc filters.The timing and mechanism of the tilt and perforation has not been reported at this time and a clinical conclusion could not be determined as to the cause of the events.Without images available for review the reported events could not be confirmed or further clarified.Anxiety is an emotion characterized by an unpleasant state of inner turmoil, often accompanied by nervous behavior, somatic complaints, and rumination.The physiological symptoms of anxiety may include, but are not limited to neurological, respiratory, cardiac, muscular, and cutaneous.These symptoms of anxiety do not represent a device malfunction and may be related to underlying patient specific issues.Given the limited information available for review at this time, there is nothing to suggest that the reported events are related to the design and manufacturing process of the device; therefore, no corrective action will be taken.Should additional information become available, the file will be updated accordingly.
 
Event or Problem Description
Additional information received per an amended patient profile form (ppf) states that the patient experienced anxiety related to the filter.

Brand Name
JUGULAR 55CM KIT OPTEASE
Common Device Name
FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key13254299
Report Number9616099-2022-05298
Device Sequence Number4228942
Product Code DTK
UDI-Device Identifier20705032072882
UDI-Public20705032072882
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K034050
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2017
Device Model Number466FXXXX
Device Catalogue Number466F230AJ
Device Lot Number17066355
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/22/2021
Supplement Date Received by Manufacturer02/28/2022
04/04/2022
Initial Report FDA Received Date01/13/2022
Supplement Report FDA Received Date03/23/2022
04/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/18/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN 0.035 WIRE; UNKNOWN 19-GAUGE SINGLE WALL NEEDLE; UNKNOWN 6 F SHEATH
Outcome Attributed to Adverse Event Life Threatening;
Patient Age52 YR
Patient SexMale